Illinois, 2015

Hail and Damaging Winds in Illinois, July 13, 2015

July 13, 2015 · NWS LOT · 15 events in 6 counties and zones

Scattered thunderstorms, including a few supercells, developed across northern Illinois producing large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Scattered thunderstorms, including a few supercells, developed across northern Illinois producing large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 13, 4:39 PM CST, 1 minute earlier.

Area forecast discussion, Jul 13, 4:39 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
539 PM CDT MON JUL 13 2015

.MESOSCALE DISCUSSION...
539 PM CDT

RADAR TRENDS FOR THE SEVERE THUNDERSTORM WARNED STORM IN LASALLE
COUNTY SHOW THUNDERSTORM INTENSITY MAINTAINING AT THIS TIME...WITH
HIGH CORES ON THIS STORM PERSISTING. THIS TREND WILL LIKELY
CONTINUE IN THE VERY NEAR TERM AS IT MOVES EAST SOUTHEAST...LIKELY
INCREASING IN INTENSITY. STRENGTHENING LOW LEVEL FLOW PUMPING LOW
80S DEWPOINTS INTO THE STORM WILL AID IN ITS INTENSIFICATION.
ROTATING UPDRAFT NOTED ON RADAR SUPPORTED WITH REPORTS OF
FUNNEL/WALL CLOUDS...WARRANTS FURTHER MONITORING AS THIS
INTENSIFICATION AND STRENGTHENING LOW LEVEL FLOW COULD ALLOW IT TO
BECOME EVEN MORE ORGANIZED. VERY LARGE HAIL WITH POSSIBLE TORNADIC
DEVELOPMENT DEFINITELY NOT OUT OF THE QUESTION IN THE NEAR TERM.

AXIS OF THUNDERSTORM DEVELOPMENT IN THE NEAR TERM WILL CONTINUE TO
BE ALONG AN AXIS FROM LASALLE TO IROQUOIS COUNTY IN ILLINOIS.

&&

.SHORT TERM...
332 PM CDT

LATE TONIGHT THROUGH TUESDAY...

BULK OF THUNDERSTORM ACTIVITY WILL EXIT DURING THE REMAINING
OVERNIGHT HOURS...HOWEVER...BROAD CYCLONIC FLOW USHERING IN A
STEADY STREAM OF SHORTWAVE ENERGY COULD ALLOW FOR ADDITIONAL
ISOLATED TO SCATTERED DEVELOPMENT THROUGH EARLY TUESDAY MORNING.
COVERAGE WILL LIKELY BE LOW...AND SO HAVE ONLY MAINTAINED SLIGHT
CHANCE TO LOW CHANCE POPS. FRONT WILL PUSH THROUGH THE AREA
THROUGH TUESDAY MORNING...BUT DONT THINK LOW LEVEL MOISTURE WILL
SCOUR TOO MUCH. GUIDANCE IN FAIR AGREEMENT WITH LOWER 70S
DEWPOINTS STILL LINGERING ACROSS THE CWA THROUGH TUESDAY. WITH
MODERATE INSTABILITY REMAINING PRESENT OVER THE CWA AND WITH
ADDITIONAL SURFACE FOCUS OWING TO SOUTHWARD MOVING SURFACE
TROUGH/BOUNDARY...THINK SCATTERED THUNDERSTORM DEVELOPMENT WILL
ONCE AGAIN BE POSSIBLE BY EARLY TUESDAY AFTERNOON. FLOW ALOFT
REMAINS SUFFICIENT FOR MODERATE BULK SHEAR VALUES TO BE IN
PLACE...AND WITH ALL OF THE FEATURES...DO THINK THAT THERE IS AT
LEAST A DECENT POSSIBILITY FOR ADDITIONAL STRONG STORMS DURING
THIS TIME.

RODRIGUEZ

&&

.LONG TERM...
240 PM CDT

TUESDAY NIGHT THROUGH MONDAY...

AN UPPER TROUGH AXIS WILL BE CLEARING THE AREA TUESDAY EVENING
WHILE UPPER RIDGING AMPLIFIES INTO THE NORTHERN PLAINS. SURFACE
HIGH PRESSURE WILL SPREAD SOUTHEASTWARD INTO THE GREAT LAKES. THIS
WILL BRING A COOL DOWN ALONG WITH NORTHEASTERLY LOW LEVEL FLOW. SO
WHILE INLAND AREAS WILL WARM TO THE UPPER 70S TO NEAR 80 LAKESHORE
AREAS WILL BE HELD TO THE LOWER 70S WEDNESDAY. THE SURFACE HIGH
WILL SHIFT EAST WEDNESDAY NIGHT WHILE THE UPPER RIDGE AXIS IS
SHUNTED EASTWARD OVER THE LOCAL AREA BY AN UPPER TROUGH MOVING
ACROSS THE MID/UPPER MISSISSIPPI RIVER VALLEY. THIS WILL RESULT IN
A PUSH OF WARM ADVECTION AND A STEADIER SOUTHERLY LOW LEVEL FLOW
FOR THURSDAY WHICH WILL MEAN WARMER TEMPS. THE BEST FORCING LOOKS
TO BE NORTH OF THE AREA AHEAD OF THE UPPER TROUGH BUT WAA WILL
PROBABLY BE STRONG ENOUGH TO BRING SOME SHOWER AND THUNDERSTORM
ACTIVITY FROM WEST TO EAST ACROSS THE AREA THURSDAY. THE UPPER
FLOW WILL BE DE-AMPLIFYING AS IT PASSES BUT SEVERAL SHORTWAVES
LOOK TO MOVE THROUGH THE FLOW AND A SURFACE LOW IS EXPECTED TO
MOVE NEAR/NORTH OF THE AREA THURSDAY NIGHT. THIS WILL KEEP DECENT
CHANCES FOR SHOWERS AND STORMS IN THE FORECAST. THE LOW WEAKENS AS
IT MOVES NORTHEAST AND ITS ATTENDANT FRONT WASHES OUT TO SOME
EXTENT SO WARMTH WILL CONTINUE TO BUILD ON SOUTHWEST WINDS. SOME
PRECIP COULD LINGER FRIDAY MORNING BUT IT DOES APPEAR DRY
CONDITIONS WILL RETURN FOR AT LEAST A SHORT TIME LATER IN THE DAY
AND FRIDAY NIGHT. ANOTHER UPPER RIDGE AMPLIFIES INTO THE AREA
SATURDAY SO WARM AND HUMID CONDITIONS WILL CONTINUE WITH A PARADE
OF SHORTWAVES BRINGING PERIODIC THUNDERSTORM CHANCES THROUGH THE
WEEKEND. SATURDAY LOOKS TO BE THE WARMEST DAY WHERE SOME AREAS
COULD REACH 90..ESPECIALLY SOUTH AND WEST...BEFORE TEMPS MODERATE
SLIGHTLY SUNDAY.

MDB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* DEVELOPING CONVECTION THIS AFTERNOON AND TIMING OF THIS INTO THE
  TERMINALS...LIKELY DURING PEAK TRAFFIC PERIOD AROUND 00Z.

* FCST GUST MAGNITUDE HINDERING HIGHER RATES AT MDW.

LENNING

//DISCUSSION...UPDATED 18Z...

THUNDERSTORMS ARE EXPECTED TO FIRE THIS AFTERNOON ACROSS
SOUTHEAST IOWA INTO CENTRAL ILLINOIS WHERE A BOUNDARY EXISTS
BETWEEN COOL OUTFLOW FROM MORNING STORMS AND THE WARM MOIST AIR
PUSHING UP FROM THE SOUTH. ADDITIONAL DEVELOPMENT EAST OF THIS
AREA WOULD THEN SPREAD INTO THE ORD/MDW TERMINALS TOWARD MID TO
LATE AFTERNOON. ISOLATED SHOWERS ARE POSSIBLE AHEAD OF THIS
ACTIVITY. THE TAF SHOWS A FOUR HOUR TEMPO WINDOW OF GREATEST
LIKELIHOOD BUT THIS ACTIVITY WOULD NOT BE EXPECTED TO PERSIST FOR
THAT LONG.

LENNING

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* ONLY MEDIUM CONFIDENCE OF EXACT TIMING INTO ORD/MDW AREAS.
  PUSHED BACK EARLIER TRENDS TO 00Z BUT WEST APPROACHES AND
  DEPARTURES ARE ALREADY HAVING TO CONTEND WITH WIDELY SCATTERED
  ACTIVITY.

* MEDIUM TO HIGH CONFIDENCE OF GUSTS STAYING MOSTLY BELOW 20KT
  EXCEPT NEAR AREAS OF CONVECTION.

LENNING

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT......SLIGHT CHANCE SHRA/TSRA...OTHERWISE VFR.

WEDNESDAY AND THURSDAY...PRIMARILY VFR.

THURSDAY NIGHT AND FRIDAY...SHRA/TSRA POSSIBLE.

SATURDAY...VFR LIKELY.

SUNDAY...SHRA POSSIBLE.  VFR LIKELY.

LENNING

&&

.MARINE...
349 PM CDT

SOUTHERLY WINDS OF 10 TO 20 KT CONTINUE ACROSS THE LAKE THIS
AFTERNOON...AS LOW PRESSURE REMAINS JUST TO THE WEST/NORTHWEST.
EXPECT THIS SOUTHERLY FLOW TO PERSIST FOR A PORTION OF THIS
EVENING/TONIGHT UNTIL WINDS SHIFT TO THE NORTH...AS THIS LOW AND
ASSOCIATED FRONTAL BOUNDARY MOVE THROUGH THE REGION. THESE
NORTHERLY WINDS WILL INCREASE ON TUESDAY...WITH NORTH WINDS OF 15
TO 25 KT AND THEN TO 30 KT LIKELY BY THE AFTERNOON AND EARLY
EVENING. WAVES WILL BUILD THROUGH THIS PERIOD AND THINK HAZARDOUS
CONDITIONS FOR SMALL CRAFT WILL OCCUR FOR BOTH THE ILLINOIS AND
INDIANA NEARSHORE WATERS BY EARLY TUESDAY EVENING.

RODRIGUEZ

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 1 AM TUESDAY.

     HEAT ADVISORY...ILZ010-ILZ019-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039
     UNTIL 7 PM MONDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 1
     AM TUESDAY.

LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 13, 3:37 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
437 PM CDT MON JUL 13 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
142145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
437 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

   THUNDERSTORMS...SOME MAY BE SEVERE AND MAY PRODUCE:

    EXTREME WIND GUSTS TO 80 MPH.
    HAIL TO AT LEAST GOLF BALL SIZE.
    TORNADOES...INCLUDING A STRONG TORNADO OR TWO.
    TORRENTIAL DOWNPOURS AND FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  THROUGH LATE THIS EVENING ACROSS THE OUTLOOK AREA.

  DISCUSSION:

A VERY MOIST AND UNSTABLE ENVIRONMENT WILL ALLOW EXPLOSIVE
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON THROUGH THIS EVENING.
ANY DISCRETE STORM COULD PRODUCE A STRONG TORNADO OR TWO...AND
LARGE TO VERY LARGE HAIL WILL ALSO BE POSSIBLE. IF EVOLUTION TO
ONE OR MORE FAST MOVING THUNDERSTORM COMPLEXES OCCURS...THEN THE
THREAT WILL LIKELY EVOLVE TO WIDESPREAD HIGH END DAMAGING
WINDS...WITH AN ISOLATED TORNADO AND HAIL THREAT. A VERY MOIST
AIRMASS WILL REMAIN IN PLACE THROUGH TONIGHT...SO ANY INTENSE
THUNDERSTORM WILL PRODUCE EXCESSIVE RAINFALL RATES AND THE
POTENTIAL FOR RAPID FLASH FLOODING.

PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE
RIVERS...AND SUGAR CREEK ARE IN FLOOD....WITH RENEWED RISES
POSSIBLE DUE TO ANY HEAVY RAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DANGEROUS SWIMMING CONDITIONS MAY BE POSSIBLE TUESDAY EVENING
ALONG BOTH ILLINOIS AND INDIANA BEACHES.

THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AND THEN A
PERIODIC CHANCE OF THUNDERSTORMS THURSDAY THROUGH SUNDAY.

PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE
RIVERS...AND SUGAR CREEK WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT.

&&

LMZ740>745-142145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
437 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS PRODUCING WIND GUSTS IN EXCESS OF 50 KT...LARGE
HAIL AND FREQUENT LIGHTNING ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CONDITIONS HAZARDOUS FOR SMALL CRAFT ARE LIKELY TUESDAY NIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AND THEN A
PERIODIC CHANCE OF THUNDERSTORMS THURSDAY THROUGH SUNDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-142145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
437 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS PRODUCING WIND GUSTS IN EXCESS OF 50 KT...LARGE
HAIL AND FREQUENT LIGHTNING ARE POSSIBLE THIS EVENING FOR THE
SOUTHERN PORTIONS OF THE LAKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND THEN A PERIODIC
CHANCE FOR THUNDERSTORMS THURSDAY THROUGH SUNDAY.

&&

RODRIGUEZ

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jul 13, 4:20 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
520 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     FUNNEL CLOUD     3 NE LA SALLE           41.37N 89.05W
07/13/2015                   LA SALLE           IL   LAW ENFORCEMENT

            LOCATION I-80 AND I-39. RELAYED FROM THE PUBLIC.

&&

C

The radar

The Chicago radar (KLOT), 69 km away, was scanning. The volume nearest the first event began at 22:41 UTC.

Open the radar archive at this moment

Event by event

13 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, La Salle

When
July 13, 4:40 PM CST
Where
La Salle County, 0.7 mi NE of Ottawa
Measured
1.75 in hail
Reported by
Public
Coordinates
41.358, -88.841

Golf ball size hail fell just north of Route 6.

Hail, La Salle

When
July 13, 4:49 PM CST to 4:55 PM CST
Where
La Salle County, 0.58 mi ENE of Marseilles to 1.56 mi E of Marseilles
Measured
3.75 in hail
Property damage
$1.0 million
Reported by
Social Media
Coordinates
41.332, -88.709

There were numerous reports of hail of up to 3.75 inches in diameter across portions of Marseilles. A picture of the largest hail was received via social media. A car dealership reported 40 damaged cars, 10 of which had shattered windshields. A greenhouse was shattered. The siding on numerous houses was damaged.

Thunderstorm Wind, Kankakee

When
July 13, 5:20 PM CST
Where
Kankakee County, 3.12 mi W of Altorf
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.180, -87.930

A 16-inch diameter tree was uprooted.

Hail, Kankakee

When
July 13, 6:20 PM CST
Where
Kankakee County, Herscher
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
41.050, -88.100

Hail, Cook

When
July 13, 6:20 PM CST to 6:22 PM CST
Where
Cook County, 1.54 mi NNE of Fernway to 0.97 mi ESE of Fernway
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.602, -87.823

Nickel size hail was reported at 159th Street and 84th Avenue as well as 174th Street.

Hail, Cook

When
July 13, 6:23 PM CST
Where
Cook County, 1.73 mi SE of Orland Park
Measured
0.88 in hail
Reported by
Social Media
Coordinates
41.610, -87.850

Hail, Cook

When
July 13, 6:39 PM CST
Where
Cook County, 1.72 mi SE of Claburn
Measured
2.5 in hail
Property damage
$100,000
Reported by
CoCoRaHS
Coordinates
41.660, -87.560

Tennis ball size hail fell resulting in minor roof and tree damage. The hail also broke house windows.

Hail, Cook

When
July 13, 6:40 PM CST to 6:42 PM CST
Where
Cook County, 1.65 mi ESE of Burnham to 1.12 mi NNW of South Holland
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.623, -87.540

Half dollar to golf ball size hail was reported at Sibley Boulevard and Burnham Avenue as well as 154th Place and Burnham Avenue.

Hail, Du Page

When
July 13, 7:49 PM CST to 7:56 PM CST
Where
Du Page County, 1.51 mi S of Belmont
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.758, -88.075

Hail, Du Page

When
July 13, 7:52 PM CST to 8:00 PM CST
Where
Du Page County, 3.75 mi S of Four Lakes to 2.43 mi WNW of Woodridge
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.726, -88.105

Walnut to golf ball size hail was reported at Green Valley Nature Preserve and near Brown Court and Augustana Drive.

Hail, Du Page

When
July 13, 7:56 PM CST
Where
Du Page County, 0.86 mi SW of Lisle
Measured
1 in hail
Reported by
Social Media
Coordinates
41.790, -88.090

Hail, Du Page

When
July 13, 7:59 PM CST
Where
Du Page County, 0.52 mi E of Belmont Rd
Measured
1.25 in hail
Reported by
Public
Coordinates
41.800, -88.020

Hail, Boone

When
July 13, 8:20 PM CST
Where
Boone County, 2.16 mi NNW of Capron
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.429, -88.765

Thunderstorm Wind, Boone

When
July 13, 8:31 PM CST
Where
Boone County, 2.16 mi NNW of Capron to 0.97 mi E of Hunter
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.429, -88.765

Power lines and 12 to 15 inch diameter branches were blown down near Hunter Road and Route 76. A 15 inch diameter tree was snapped near Hunter Road and Le Roy Center Road.

Hail, McHenry

When
July 13, 8:45 PM CST
Where
McHenry County, 2.91 mi NW of Marengo
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
42.280, -88.640

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597253, 597254, 597255, 597256, 597257, 597258, 597261, 597290, 597291, 597292, 597293, 597294, 597300, 597301, 597302.